MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO STRYKER PRECISION OSCILLATING TIP SAW CARTRIDGE (25X1.27X105MM); INSTRUMENT, SURGICAL, ORTHOPAEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

STRYKER INSTRUMENTS-KALAMAZOO STRYKER PRECISION OSCILLATING TIP SAW CARTRIDGE (25X1.27X105MM); INSTRUMENT, SURGICAL, ORTHOPAEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Catalog Number 6425127105
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be filed once the quality investigation is complete.Awaiting device return to manufacturer.
 
Event or Problem Description
It was reported that during preparation for a surgical procedure, it was noted that the tip of blade broke.It was also reported there were no delays and no adverse consequences as a result of this event.It was further reported that the procedure was completed successfully.
 
Event or Problem Description
It was reported that during preparation for a surgical procedure, it was noted that the tip of blade broke.It was also reported there were no delays and no adverse consequences as a result of this event.It was further reported that the procedure was completed successfully.Update; it was subsequently reported that during a surgical procedure, it was noted that the tip of blade broke.It was also reported there were no delays and no adverse consequences as a result of this event.It was further reported that the procedure was completed successfully.
 
Additional Manufacturer Narrative
The reported blade reported involved with this event was returned for evaluation and the reported failure of blade breakage was confirmed.The device was sent to the product engineering group who concluded that the observed damage to the blade teeth is consistent with metal contact while cutting.It is possible that excessive force and/or the application of a bending moment along with metal contact while cutting could have caused the blade to break.The handpieces for use with this blade instructions for use(ifu) contain the following indications for use "the stryker precision system is intended for use in the cutting and shaping of bone and other bone related tissue.The intended surgical applications are orthopedic surgeries involving the shoulder, hip, knee, and ankle." the instructions for use(ifu) also contain the following warning; "do not apply excessive pressure, such as bending or prying, with the cartridge.Excessive pressure may bend or fracture the cartridge and result in tissue damage, loss of tactile control, and/or the ejection of cartridge fragments at a high velocity.".

Brand Name
STRYKER PRECISION OSCILLATING TIP SAW CARTRIDGE (25X1.27X105MM)
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPAEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key8529500
Report Number0001811755-2019-01231
Device Sequence Number1899883
Product Code HWE
UDI-Device Identifier07613327143744
UDI-Public07613327143744
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2023
Device Catalogue Number6425127105
Device Lot Number18284017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2019
Initial Date Received by Manufacturer 03/26/2019
Supplement Date Received by Manufacturer06/18/2019
Initial Report FDA Received Date04/18/2019
Supplement Report FDA Received Date06/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1